RAMRODS

Second Infantry Regiment
 
 
 


Reply
  Author   Comment  
BCC
Reply with quote  #1 
Have any of you guys been through or are going through anxiety and panic attacks?

What has helped and what has not helped?

Lets bring it out and talk about it. On the board, back channel, Skype or telephone.
Hoyt Claburn
Reply with quote  #2 
HAVE BEEN GOING THRU TREATMENT FOR SEVERAL YEARS NOW .SEE COUNSOLER EVERY 6 MONTHS . I TAKE SERTALINE 100 MG . THIS HAS HELPED ME FOR THE PAST SEVERAL YEARS , WHEN I FIRST WENT THEY TOLD ME PANIC ATTACKS WERE CAUSED FROM NOT BREATHING PROPERLY TOLD ME THAT WAS WHY PROFESSONAL SINGER SELDOM HAVE PANTIC ATTACKS THEY KNOW PROPER BREATHING . HOPE THIS HELPS YOU . PANTIC ATTACKS ARE TERRIBLE TO LIVE WITH GOOD LUCK BROTHER
 
doc jack
Reply with quote  #3 
i take citalopram 40 mg, prazosin hcl 1 mg cap
BCC
Reply with quote  #4 
I have the anxiety/panic attacks with chronic early morning awakening insomnia, since early November.  No problem whatsoever prior.  Primary tags it as adverse reaction to RX prednisone from an ER doc for bronchial flare upi in November.  Was given a benzo (which I use VERT sparingly) and docs and I believe if insomnia taken care of, the rest  will dissipate and disappear.

Using VA site...http://www.ptsd.va.gov/apps/ptsdcoachonline/default.htm which has many self help ways to help with various afflictions. 

I am also using Melatonin at bed time, but ut doesn;t help much for middle of night (3-3:30 awakenings).  Awaiting mail dekivert of transdermal melatonin patch which releases over the night hours.  Adding decaf Green Tea  (Salada brand) to evening diet for relaxation and flavonoids to assist sleep.  Using good sleep hygiene....dark bed room, cool (65 degrees) no TV or OC after 9 PM (blue screen) deep breathing relaxation exercises, visualization, no caffeine, small snack (protein & carb) at bed time.)  Have tried time release melatonin, but no joy.  Only go to bed if sleepy.  Same time each night.  If awake for 15-20 minutes, get up.  Avoid light (it stops melatonin production) and go back when sleepy.  Get a sleep mask (like the Lone ranger's w/o the eye holes)  AVOID blue wave length light at night.

This type of insomnia affects many of our 60+ age group due to loss of melatonin.  Get with your Doc about what vitamins will help.  Eat right, and well balanced.  I lose potassium due to water pills son eat lots of Salmon, baked potato w/skin, broccoli, Stewed tomatoes, OJ, zucchini.  My last blood draw was in the middle of normal range.  Looks like my space is gone.  Add more later.  Good luck and pleasant dreams.




ronziegler
Reply with quote  #5 
did not have problems until I retired... dr. says I was now not busy and my brain had too much time to think about past happenings...  I have been on CPAP machine when sleeping for better than six years now and do better...   Still the some of the same old bullshit issues from my tropical vacation...Have sleeping aids but can't wake in the morning when on  them...   If I die in my sleep I will still be fighting that ole crazy asian war, as the song goes....................

Luther Patton
Reply with quote  #6 
I have been on Doxepin now for several year's.  I take 100mg. an hour before bedtime.  I sleep like a baby, wake up n the morning with no side affects' what-so-ever. I wake up fresh and alert no drowsiness in the morning. If I do wake up in the middle of the night I have no problem going back to sleep. 
The V.A. prescripts them to me. 
The other night I was dreaming and waking up in the middle of the night. I had trouble sleeping.  So the next morning I thought to myself?  I never dream like that while I'm on my Doxepin. Then I realize that I had not taken them the evening before.  So they do work for me.
That's' my two cents of impute.

Patton
Black Scarf Battalion 1/2
Nam June 67 June 68
BCC
Reply with quote  #7 
I have found and been using a supplement called "L theanine" for about 6 weeks.
It is a natural non essential amino acid, found in green tea and a certain edible mushroom.  It does three things.  It calms, relaxes and focuses the mind.  All the studies show this and I can personally attest that it does this for me.  It does not sedate, but a relaxed person usually can sleep better.

As it is a "supplement" the VA will not know much about it.  Do your own research.  Here is a google results page.

https://www.google.com/?gws_rd=ssl#q=l+theanine&spf=1499537488284

It does not cause dependency, the FDA rates it as GRAS (Generally Regarded as Safe) The NIH has positive published studies on L theanine.  It is in green tea, Japan has allowed it as a food additive since 1964.  There are no known side effects. 

Personally, I prefer the trademarked "Suntheanine"  for consistency of purity.  I get the 100 mg size and can always take two.

Because it does MAKE THE MIND ACTIVE, I would suggest NOT taking it at bedtime, and DO take on an empty stomach for best effect. It has also shown good results in treating ADHD and being looked at for some autism.

Your drugstore may carry it, as would stores like GNC.

One note.  If one takes a high dose, 1200 mg a day, it MAY cause a headache or a bit of the trots.  (my guess is the magnesium stearate used as a binder.)
Previous Topic | Next Topic
Print
Reply

All images posted by members are copyrighted by those members unless otherwise stated.